Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 210, NWS Cleveland, OH

June 27, 2006Lucas County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 27, 2006, 3:41 PM EDT for Lucas County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2006, 3:41 PM EDT (19:41 UTC)
Expired
Jun 27, 2006, 4:17 PM EDT
In force
36 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Lucas County, OH

The radar

The Detroit radar (KDTX), 113 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
616 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 271941
SVRCLE
OHC095-272030-
/O.NEW.KCLE.SV.W.0210.060627T1941Z-060627T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
341 PM EDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWEST OHIO

* UNTIL 430 PM EDT

* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF HOLLAND...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE TOLEDO...SYLVANIA AND OREGON.

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4169 8403 4152 8396 4170 8325 4189 8334

$$
1 follow-up statement
000 
WWUS51 KCLE 272017
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
417 PM EDT TUE JUN 27 2006

OHC095-272027-
/O.CAN.KCLE.SV.W.0210.000000T0000Z-060627T2030Z/
LUCAS OH-
417 PM EDT TUE JUN 27 2006


...THE SEVERE THUNDERSTORM WARNING FOR LUCAS COUNTY IS CANCELLED...

THE STORM HAS WEAKENED AND MOVED NORTH OF LUCAS COUNTY.

LAT...LON 4169 8403 4152 8396 4170 8325 4189 8334

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:20 PM EDT, 21 minutes earlier.

Area forecast discussion, Jun 27, 3:20 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
320 PM EDT TUE JUN 27 2006

.SHORT TERM(TONIGHT-THURSDAY NIGHT)...

CONVECTION CURRENTLY DEVELOPING ALONG THE INSTABILITY GRADIENT OVER
WRN OH. LIFTED INDEX VALUES OVER INDIANA AND EXTREME NW OH INTO
MICHIGAN AROUND -5C WHILE AREAS EAST ARE ONLY AROUND -2C. AREAS IN
WRN OH ALSO CLOSEST TO THE UPR VORTICITY LOBE MOVING THRU INDIANA
INTO MICHIGAN. AM PLANNING ON GOING WITH 50 PCT POPS FOR TOLEDO
TAPERING TO 30/40 PCT WHERE THE INSTABILITY IS LEAST OVER
MARION/MORROW COUNTIES. THE RUC ANALYSIS SHOWS AN AXIS OF
INSTABILITY FROM CLE TO MFD WHICH MIGHT SUGGEST THAT CONVECTION WILL
INCREASE LATE THIS AFTN OVER THE I-71 CORRIDOR AND EAST INTO CAK.
THIS ASPECT OF THE FORECAST IS UNCERTAIN GIVEN THAT THIS AREA IS
FURTHER AWAY FROM THE UPR ENERGY...BUT THERE IS SOME LOW LVL
CONVERGENCE FROM THE LAKE AND ALSO A WK BOUNDARY IN THE MESO
ANALYSIS. FOR NOW...HAVE OPTED TO GO WITH 40 PCT POPS FOR THIS AREA
THIS EVENING. OVR NW PA...BEST MOISTURE TRANSPORT SEEMS TO BE JUST E
OF THE FORECAST AREA...AND THIS IS IN AGREEMENT OF WHERE THE BEST
MOISTURE TRANSPORT IS. WL GO WITH CHC POPS IN THIS AREA AS
WELL...AND I EXPECT THE HEAVIEST RAIN FROM THE SYNOPTIC MOISTURE TO
BE JUST EAST OF THE FORECAST AREA. FORTUNATELY...IT LOOKS LIKE THE
STORMS JUST WEST OF THE REGION ARE MOVING SO FLASH FLOODING THREAT
DOES NOT LOOK AS LIKELY TODAY AS PREVIOUS DAYS. WITH LOSS OF DAYTIME
HEATING...EXPECT THE CONVECTION TO DIMINISH.

THE UPPER DISTURBANCE OVER WI WILL DIVE INTO THE BASE OF THE TROUGH
TONIGHT INTO WED MRNG. THIS WILL ALLOW THE COLDER 500 MB TEMPS /-14
TO -16C/ TO MOVE OVER THE FORECAST AREA WED. WITH LESS MID CLOUDS AS
TODAY EXPECT THE SURFACE HEATING TO ALLOW SURFACE BASED CAPE VALUES
TO APPROACH 1000 J/KG. ALTHOUGH THERE WILL NOT BE MUCH LOW LVL
FORCING...UPR FORCING FROM THE UPR DISTURBANCE SHOULD BE ENOUGH TO
ALLOW FOR CHC POPS IN THE AFTERNOON ACROSS THE ENTIRE REGION. WITH
THE COLDEST TEMPS BEING OVR WRN OH...EXPECT THAT AREA TO SEE THE
BEST CHANCE FOR PCPN. HOWEVER...WL NOT CUT POPS TOO CLOSE ACROSS THE
AREA ON WED AND HAVE OPTED TO GO WITH 40 PCT FOR THE ENTIRE AREA
WED. THE UPR COLD POOL AROUND -18C WILL BE OVER THE AREA THU.
HOWEVER...AT THE SAME TIME SFC HIGH PRES BUILDS INTO THE AREA. HIGH
PRES BUILDS INTO THE REGION OVERNIGHT THU SO ANY CONVECTION SHOULD
END OVERNIGHT. TEMPS SHOULD STAY AROUND NORMAL ON WED...BUT LOWER TO
SLIGHTLY BELOW NORMAL ON THU WITH THE COLD POOL OVERHEAD.

&&

.LONG TERM (FRIDAY THROUGH TUESDAY)...
THE MODELS ARE SUGGESTING W-NW FLOW THRU THE WKND WITH A FRONTAL
BOUNDARY NEARBY WHICH WILL BE CAUSE FOR CONCERN ESPECIALLY IF
WIDESPREAD CONVECTION CAN OCCUR. AN ECWMF AND MREF BLEND WOULD
SUGGEST THAT THE SRN EDGE OF THE WESTERLIES WILL BE OVER THE SRN
GREAT LAKES THIS WKND WITH +20C 850MB AIRMASS JUST SOUTH OF THE
AREA...AND A BOUNDARY/FRONT STALLING OUT OVER CENTRAL OH. THIS WOULD
AT LEAST SUGGEST THE POSSIBILITY OF MCS ACTIVITY MOVING THRU THE
REGION WITH HVY RAINFALL AND SVR WX POSSIBLE SAT INTO SUNDAY. SPC
DAY 4-8 OUTLOOK HAS SEVERE POTENTIAL OUTLOOK NEARBY. WL THEREFORE
KEEP CHC POPS THRU THE WKND...AND NOT GET INTO MUCH
TIMING...ALTHOUGH EXPECT THERE WILL BE PERIODS OF DRY WX. THE GFS
SUGGESTS A MORE AMPLIFIED TROUGH IN DAYS 6 AND 7 COMPARED TO THE
ECWMF. THE ENSEMBLE FCSTS SUGGEST A SIMILAR SCENARIO WHICH MAY ALLOW
FOR THE FRONT TO SHIFT FAR ENOUGH SOUTH MON/TUE TO ALLOW FOR DRY NW
FLOW ACROSS THE REGION. FOR NOW...HAVE OPTED TO CONTINUE A DRY FCST
FOR MONDAY AND CONTINUE DRY FOR THE 4TH OF JULY. HOWEVER...IF THE
GFS TRENDS TOWARD A FLATTER ECMWF SOLN...POPS WILL LIKELY NEED TO BE
INTRODUCED FOR THIS TIME PERIOD AS WELL.

TEMPS WILL LIKELY BE ABOVE NORMAL FOR THE WKND /ESPECIALLY
SATURDAY/...THEN NEAR NORMAL FOR MON AND TUE.

&&

.AVIATION(18Z-18Z)...
LOT/S OF UNCERTAINITY TODAY WITH FORECAST.  WEAK TROF OR COLD FRONT
OVER NW OH CONTS TO REMAIN NEARLY STATIONARY.  HOWEVER...NEW MODELS
CONT TO INDICATE THIS FEATURE MOVING INTO WRN PA BY 00Z.  LATEST
REGIONAL 88D LOOP SHOWING QUITE A BIT OF TSRA DEVELOPING JUST W OF
FORECAST AREA IN AXIS OF NEG 4 LI/S.  WITH ONLY WEAK LOW LEVEL FLOW
EXPECT THIS ACTIVITY TO ONLY VERY SLOWLY SPREAD E DURING AFT HOURS.
FOR NOW WILL MENTION TSRA AT 4 WESTERN TAF SITES WHERE INSTABILITY
THE GREATEST.  FOR THE MOST PART SITES SHOULD BE VFR...BUT SOME FOG
IS POSSIBLE LATE TONIGHT WITH GUID SUGGESTING IFR AT KMFD...KCAK AND
KYNG LATE TONIGHT.  THIS SEEMS REASONABLE AND WILL BE PUT IN
FORECAST.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...MRD
LONG TERM...MRD
AVIATION...KUBINA
Hazardous weather outlook, Jun 27, 6:47 AM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
647 AM EDT TUE JUN 27 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-281100-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
647 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING MAINLY IN OHIO. THIS IS BECAUSE OF A COLD FRONT THAT WILL
MOVE ACROSS THE REGION. WIND AND HAIL WILL BE THE PRIMARY THREATS.

SOME THUNDERSTORMS THIS MORNING OVER NORTHWEST PENNSYLVANIA MAY
HAVE SOME BRIEF HEAVY RAIN...PONDING OF WATER ON ROADS MAY OCCUR.

THIS AFTERNOON SOME OF THE THUNDERSTORMS ACROSS THE FORECAST AREA
MAY ALSO HAVE SOME BRIEF HEAVY RAIN BUT AMOUNTS SHOULD REMAIN LOW
ENOUGH NOT TO CAUSE A WIDESPREAD FLOODING PROBLEM. HOWEVER THIS
SITUATION SHOULD BE MONITORED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE IN THE FORECAST THROUGH SUNDAY. THEY WILL HAVE
TO BE MONITORED FOR RAINFALL AMOUNTS. SOME OF THE STORMS MAY BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON AND EVENING.

LEZ142>149-162>169-281100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
647 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE
SEVERE WITH WINDS AND WAVES HIGHER NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:50 PM EDTSpecial Marine WarningCLE115 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.